Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 141, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 16, 2019, 2:46 PM CDT for Clinton County, Marion County, Washington County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 2:46 PM CDT (19:46 UTC)
- Expired
- Jun 16, 2019, 3:30 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, IL, Marion County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148
WUUS53 KLSX 161946
SVRLSX
ILC027-121-189-162030-
/O.NEW.KLSX.SV.W.0141.190616T1946Z-190616T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
246 PM CDT Sun Jun 16 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Clinton County in south central Illinois...
Northeastern Washington County in south central Illinois...
Western Marion County in south central Illinois...
* Until 330 PM CDT.
* At 245 PM CDT, a severe thunderstorm was located near Carlyle,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Centralia, Salem, Carlyle, Sandoval, Wamac, Central City, Odin,
Patoka, Fairman, Boulder, Shattuc, Tonti, Hoffman, Junction City,
Huey, Selmaville, Posey and Ferrin.
This includes Interstate 57 in Illinois near exit 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3845 8936 3859 8944 3881 8900 3856 8885
TIME...MOT...LOC 1945Z 243DEG 19KT 3854 8930
HAIL...1.00IN
WIND...60MPH
$$
Glass3 follow-up statements
141
WWUS53 KLSX 162004
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
304 PM CDT Sun Jun 16 2019
ILC189-162014-
/O.CAN.KLSX.SV.W.0141.000000T0000Z-190616T2030Z/
Washington IL-
304 PM CDT Sun Jun 16 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3850 8913 3851 8928 3864 8933 3881 8900
3856 8885
TIME...MOT...LOC 2004Z 243DEG 19KT 3859 8918
$$
ILC027-121-162030-
/O.CON.KLSX.SV.W.0141.000000T0000Z-190616T2030Z/
Clinton IL-Marion IL-
304 PM CDT Sun Jun 16 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN CLINTON AND WESTERN MARION COUNTIES...
At 304 PM CDT, a severe thunderstorm was located over Shattuc, moving
northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Centralia, Salem, Sandoval, Wamac, Central City, Odin, Patoka,
Fairman, Shattuc, Tonti, Hoffman, Junction City, Huey, Selmaville and
Ferrin.
This includes Interstate 57 in Illinois near exit 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3850 8913 3851 8928 3864 8933 3881 8900
3856 8885
TIME...MOT...LOC 2004Z 243DEG 19KT 3859 8918
HAIL...1.00IN
WIND...60MPH
$$
Glass965
WWUS53 KLSX 162018
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
318 PM CDT Sun Jun 16 2019
ILC027-162027-
/O.CAN.KLSX.SV.W.0141.000000T0000Z-190616T2030Z/
Clinton IL-
318 PM CDT Sun Jun 16 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3850 8914 3872 8914 3874 8896 3856 8885
3850 8913
TIME...MOT...LOC 2017Z 254DEG 20KT 3859 8907
$$
ILC121-162030-
/O.CON.KLSX.SV.W.0141.000000T0000Z-190616T2030Z/
Marion IL-
318 PM CDT Sun Jun 16 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN MARION COUNTY...
At 317 PM CDT, a severe thunderstorm was located over Odin, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Centralia, Salem, Sandoval, Wamac, Central City, Odin, Fairman,
Tonti, Junction City and Selmaville.
This includes Interstate 57 in Illinois near exit 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3850 8914 3872 8914 3874 8896 3856 8885
3850 8913
TIME...MOT...LOC 2017Z 254DEG 20KT 3859 8907
HAIL...1.00IN
WIND...60MPH
$$
Glass248
WWUS53 KLSX 162030
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
330 PM CDT Sun Jun 16 2019
ILC121-162039-
/O.EXP.KLSX.SV.W.0141.000000T0000Z-190616T2030Z/
Marion IL-
330 PM CDT Sun Jun 16 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION COUNTY
WILL EXPIRE AT 330 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3850 8914 3872 8914 3874 8896 3856 8885
3850 8913
TIME...MOT...LOC 2029Z 243DEG 19KT 3862 8901
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:56 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 16, 12:56 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1256 PM CDT Sun Jun 16 2019 .SHORT TERM... (Through Late Tonight) Issued at 225 AM CDT Sun Jun 16 2019 Convection continues across parts of southern MO and southwestern IL early this morning where low level moisture convergence is maximized along the axis of a southwesterly low level jet, and ahead of a weak shortwave or vorticity maximum. This convection should gradually shift southward with time. Will continue the Flash Flood Watch in parts of southwest IL until 12Z this morning due to the ongoing showers/storms. The convection early this morning across southeast MO and southwest IL should slowly diminish or shift south of the forecast area by late morning. Convection should redevelop by late afternoon, particularly across southeast and central MO and southwest IL as the atmosphere destabilizes ahead of an approaching MCV or vorticity maximum and south of a cold front which will be sagging southward into northern MO and central IL. This activity will likely weaken by late Sunday night and should be confined to southeast MO and southwest IL by this time as the cold front sags southward to near COU and STL by 12Z Monday. Slightly cooler low temperatures can be expected across northeast MO and west central IL Sunday night behind the cold front along with lower humidities. GKS .LONG TERM... (Monday through Saturday) Issued at 225 AM CDT Sun Jun 16 2019 Unsettled weather is expected for most of the upcoming week due to a stalled frontal boundary across MO/IL. The upper air pattern is forecast to remain quasizonal, providing little large-scale impetus to displace the boundary. A couple of slow-moving PV anomalies moving through the flow aloft will induce surface reflections which then ride along the boundary. Any/all of these features will support a chance of SHRA/TSRA through at least Wed night. The most likely time period for precipitation will be Tue night through Wed afternoon when one of these features will be moving through the LSX CWA. At this time, the most likely time period for "drier" weather (in a relative sense in terms of precipitation coverage) would be on Thu and Thu night. Highs will likely be in the upper 70s to low 80s in part due to widespread clouds and precipitation. The upper air pattern finally begins to shift late this week as an upper ridge builds downstream of a closed low and deepening trough axis. This will bring warmer temperatures to MO/IL for Fri/Sat (current forecast highs in the mid/upper 80s may be a few degrees too cool). The pattern shift will also bring a chance for widespread precipitation as the aforementioned upper low begins to lift through the northern CONUS and its trailing cold front approaches MO/IL. Kanofsky && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1255 PM CDT Sun Jun 16 2019 Activity has diminished across the forecast area as of 18z Sunday. However with stalled frontal boundary draped across the forecast area as well as remnant MCV and outflow boundaries, could see isolated/scattered showers and storms pop up any time late this afternoon through remainder of forecast period. So have vicinity thunderstorm mentioned through forecast period. Front will begin to slowly sink across the area overnight tonight, so will see increasing low level moisture which will allow MVFR ceilings to develop mainly north of this boundary. Added mention of MVFR ceilings after 09z-12z Monday across all taf sites and remain MVFR for rest of forecast period. Otherwise, light west winds will become light and variable by this evening. SPECIFICS FOR KSTL: Activity has diminished across the metro area as of 18z Sunday. However with stalled frontal boundary draped across the region as well as remnant MCV/outflow boundaries, could see isolated/scattered showers and storms pop up any time after 22z Sunday, so added vicinity thunderstorm mention to TAF. Front will begin to slowly sink across the area overnight tonight, so will see increasing low level moisture which will allow MVFR ceilings to develop mainly north of this boundary. Added mention of MVFR ceilings after 12z Monday. Otherwise, light southwest to west winds will become light and variable by 02z Monday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 16, 5:06 AM CDT, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 506 AM CDT Sun Jun 16 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-170000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 506 AM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms today and tonight. A few thunderstorms may be strong enough to produce large hail or damaging wind gusts. Major river flooding is forecast to continue along parts of the Missouri, Mississippi, Illinois Rivers as well as the lower Meramec and Cuivre Rivers. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms remain possible across parts of the area each day Major river flooding is forecast to continue along parts of the Missouri, Mississippi, Illinois Rivers as well as the lower Meramec and Cuivre Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight across parts of Missouri and Illinois. Kanofsky
In the hours before
Local storm report, Jun 16, 10:57 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1057 AM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG 1 NNW HIGHLAND 38.76N 89.69W
06/16/2019 MADISON IL PUBLIC
LARGE TREE BRANCHES SNAPPED.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:13 PM CDT | Special Weather Statement | LSX | Adams | 32 min |
| Jun 15, 10:43 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 47 min |
| Jun 15, 11:10 PM CDT | Special Weather Statement | LSX | Brown | 50 min |
| Jun 15, 11:26 PM CDT | Special Weather Statement | LSX | Pike | 49 min |
| Jun 16, 1:01 AM CDT | Special Weather Statement | LSX | Madison | 44 min |
| Jun 16, 1:06 AM CDT | Special Weather Statement | LSX | Montgomery | 39 min |
| Jun 16, 1:14 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 46 min |
| Jun 16, 2:08 AM CDT | Special Weather Statement | LSX | Clinton, Marion | 37 min |
| Jun 16, 2:19 AM CDT | Areal Flood Advisory | LSX | Madison | 6 hr |
| Jun 16, 2:29 AM CDT | Areal Flood Advisory | LSX | Bond, Clinton | 6 hr |
| Jun 16, 2:58 AM CDT | Special Weather Statement | LSX | Marion | 32 min |
| Jun 16, 3:34 AM CDT | Areal Flood Advisory | LSX | Clinton, Fayette, Marion | 5 hr |
| Jun 16, 10:12 AM CDT | River Flood Warning | LSX | Fayette | 25 hr |
| Jun 16, 3:39 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 26 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.